MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM-ECLIPSE® CONTROLLER; STIMULATOR, ELECTRICAL, EVOKED RESPONSE

MEDTRONIC XOMED INC. NIM-ECLIPSE® CONTROLLER; STIMULATOR, ELECTRICAL, EVOKED RESPONSE
Model Number 945ECLC
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The hcp reported that while monitoring a lumber fusion case, and had placed an anode needle electrode to use with probe for screw testing.When patient woke up, there was a third degree burn at the site of the anode needle.Electrocautery was also used by surgeon during procedure.After the internal testing results came back as the machine testing normal, the user suspect that the electrocautery machine was not properly grounded and found a path through the iom placed needle.
 
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: 945eex901, serial/lot #: (b)(4), udi #: (b)(4); product id: 945eex901, serial/lot #: (b)(4), udi#: (b)(4); product id: 945daq916, serial/lot #: (b)(4), udi #: (b)(4); product id: 945daq916, serial/lot #: (b)(4), udi #:(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
E4: the voluntary medwatch report # mw5107666.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Upon follow-up the ese grounding pad placed on patient thigh, anode electrode was placed below shoulder on back.
 
Additional Manufacturer Narrative
H3: product analysis: product id: 945eclc; serial #: (b)(6), connector shortened due to cut.Power supply altered was found.Product id: 945daq916 ; serial #: (b)(6) one round nut is cross-threaded onto the connector.The connector is also bent inside the threaded housing.Product id: 945eex901; serial #: (b)(6), cracked housing bottom.Round nuts on ports are broken.Product id: 945eex901; serial #: (b)(6), cracked housing bottom.Scratched keyrings.Replacement required.Product id: 945daq916; serial #: (b)(6) chain assembly keyrings stretched, with one missing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM-ECLIPSE® CONTROLLER
Common Device Name
STIMULATOR, ELECTRICAL, EVOKED RESPONSE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key13884725
Report Number1045254-2022-00148
Device Sequence Number19182836
Product Code GWF
UDI-Device Identifier00643169071872
UDI-Public00643169071872
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K050798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number945ECLC
Device Catalogue Number945ECLC
Device Lot Number212961709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer03/25/2022
08/24/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date07/01/2022
09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexMale
Patient Weight100 KG